Depersonalization Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter · #1 ·
I got opinion from 3 doctors already, but I bet none of them have been through the hell of this shittype disorder, so I want to know the users of this forum's opinions. I've already had depersonalization in the past, more precisely in the end of 2015. I went to a psychiatrist and she put me on venlafaxine. I got up to 225mg and after almost a full year I was fine, so she decided to tap it down.
During this time, I started planning the dream of my life, a work exchange to the USA where I would stay for 1 year. In May it was all set, I would departure in the end of July, and I took my last pill of venlafaxine, all advised by my doctor.
One month later, I had a bad intrusive thought that scared the hell out of me and I started falling in the whole of dp-Dr again, but I wasn't THAT bad. Since my trip was one month away from me, I decided to see my doctor again and check her opinion. One week after the first intrusive thought, she put me on velafaxine again and it made things much worse. I got really depressed and dped, it was terrible, specially because I would travel in 3 weeks. 2 weeks after I started with the med, I saw my doctor again and she told me to stop taking venlafaxine since it didn't help and wished me good luck on my trip. I was devastated, but I did what she told me to. I couldn't stay in the USA for more than 1 month. During my stay I was super numb, having intrusive thoughts and as I didn't have anyone to count on, I decided to come back. When I came back my dp-Dr got 1000 times worse, since I wouldn't recognize my house, my family even worse than before my trip. I had a panic attack while driving two days after my return, that made me see my doctor again and this time she put me on Paroxetine. The first week of it was okay, not much different than how I was feeling. The second week, with a higher dosage (20mg) though... it was COMPLETE HELL ON EARTH. My thoughts were racing, I got super confused, wouldn't feel like I was me, used to wake up with screaming and heart pounding, would wake up in the middle of the night feeling paranoid, would feel like I had completely lost my mind. I told all the side effects to my doctor and she told me it was all from the anxiety. I persisted on the meds and after 4 weeks I strated to feel a little better. I'm on 25 mg now, on my 5th week and my new doctor (yes I looked for another one) told me to stick with it in forever. I'm still feeling odd and confused with racing, confusing thoughts, no feelings, no conection to people or the world and fearing myself all the time. I still feel stuck, although, I feel a little VERY LITTLE more grounded. Do you think it's a good ideia to continue meds since I really got my worse of it because of them somehow?
 

·
Registered
Joined
·
357 Posts
I think you should give the medication more time for sure. That’s weird how venlafaxine worked for you once and then not the second time. I am actually on venlafaxine now. I been on it for about 5 weeks at 75mg. I am still disconnected from myself and reality and feeling fake and dream like so I’m hoping this goes away soon. I heard a lot of people start feeling better and come off the medication that helped them. I’m starting to think that’s not a good idea.
 

·
Jedi Knight
Joined
·
428 Posts
If you were on it for a long period of time without any significant side effects I think it's probably unlikely that starting venlafaxine again was the cause of your issues, but I'm no psychiatrist and it's certainly something you should discuss in more depth with your doctor if it's something you're concerned about.

I've been on venlafaxine myself before at a relatively high dosage (around the 200mg mark as well, IIRC) and can't say it had negative effects with regards to DPDR. Reactions to medications are different for everyone of course, which is why one drug will work for one person and is useless for another.
 
  • Like
Reactions: ichigo
1 - 3 of 3 Posts
Top